Thunderstorm Wind, Bedford
- When
- July 4, 1:30 PM EST to 1:45 PM EST
- Where
- Bedford County, 3 mi E of Stewartsville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.267, -79.750
Trees were downed along Highway 24, 3 miles east of Stewartsville to 3 1/2 miles east of Stewartsville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorms produced wind damage on the afternoon of the 4th.Trees were downed along Highway 24, 3 miles east of Stewartsville to 3 1/2 miles east of Stewartsville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 4, 10:45 AM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG, VA 1145 AM EDT FRI JUL 4 2003 WITH LOW TOPPED CONVECTION POPPING A BIT FASTER AND A LITTLE MORE WIDESPREAD THAN EARLIER THOUGHT...WILL SEND A QUICK UPDATE TO BUMP UP POPS NW AND INCLUDE A SLGT CHC INTO THE NEW RIVER VALLEY. .RNK... NC...NONE. VA...NONE. WV...NONE. JH
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-041145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 552 AM EDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 06
The Roanoke radar (KFCX), 54 km away, was scanning. The volume nearest the first event began at 18:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330069.